Announcement

Collapse
No announcement yet.

Probiotics

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    #16
    The more bacteria, supposedly the better the product. That being said, not everyone needs more! It is more important that you look at the type of probiotic in the capsule, than the amount.
    It does help with bloating and gas. I found that yogurt with the probiotics was helpful and one less pill to take. Not sure if that fits into your lifestyle or budget. They definitely do help with the during/after antibiotic issues, but not sure that they have a big impact on regulating bowel programs.
    CKF
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment


      #17
      An imbalance of gut bacteria can happen on antibiotics. Antibiotics destroy the good gut bacteria along with the bad. Natural sources of probiotics such as kefir, kombucha, kimchi and other lacto-fermented products are great ways to restore the balance of friendly bacteria and dramatically improve your immune system. Other great ways is through the use of probiotic capsules. Try to find one that has many different strains of bacteria to repopulate the gut. Higher numbers of culture counts isn't necessarily better. Multi strand capsules covering the bases and starting slow is key. You can use yogurt with live active cultures, but they are not necessarily the best sources of beneficial bacteria. Sugar content in yogurt is something to watch. Be careful about eating sugar and carbohydrates in general. Bacteria love sugar. Artificial sweeteners such as Splenda (sucralose) have also been known to disrupt gut bacteria balance. Saccharomyces boulardii helps with diarrhea associated with ABX & C-Diff if that is the case.

      If you still feel gassy, bloated and unregular after a couple of weeks of probiotic therapy, you might have an underlying problem that needs to be addressed first. Probiotics can, in some cases make digestive problems worse. You may have to rule out h. Pylori, c-diff, low stomach acid (yup, I said LOW stomach acid), gut dysbosis (
      http://en.wikipedia.org/wiki/Dysbiosis), SIBO (http://en.wikipedia.org/wiki/Small_i...ial_overgrowth), parasites, etc.

      I eat different lacto-fermented veggies, drink kombucha & Kefir. I figured out that carbs and sugars were not helping me and artificial sweeteners were killing my gut. I also figured out that digestive enzymes were really helpful along with supplementation of hydrochloric acid at every meal helps, especially when digesting protein or fat.

      I could go on for hours about this stuff! I hope that you figure out your issues.

      Comment


        #18
        Originally posted by Prerun View Post
        An imbalance of gut bacteria can happen on antibiotics. Antibiotics destroy the good gut bacteria along with the bad. Natural sources of probiotics such as kefir, kombucha, kimchi and other lacto-fermented products are great ways to restore the balance of friendly bacteria and dramatically improve your immune system. Other great ways is through the use of probiotic capsules. Try to find one that has many different strains of bacteria to repopulate the gut. Higher numbers of culture counts isn't necessarily better. Multi strand capsules covering the bases and starting slow is key. You can use yogurt with live active cultures, but they are not necessarily the best sources of beneficial bacteria. Sugar content in yogurt is something to watch. Be careful about eating sugar and carbohydrates in general. Bacteria love sugar. Artificial sweeteners such as Splenda (sucralose) have also been known to disrupt gut bacteria balance. Saccharomyces boulardii helps with diarrhea associated with ABX & C-Diff if that is the case.

        If you still feel gassy, bloated and unregular after a couple of weeks of probiotic therapy, you might have an underlying problem that needs to be addressed first. Probiotics can, in some cases make digestive problems worse. You may have to rule out h. Pylori, c-diff, low stomach acid (yup, I said LOW stomach acid), gut dysbosis (
        http://en.wikipedia.org/wiki/Dysbiosis), SIBO (http://en.wikipedia.org/wiki/Small_i...ial_overgrowth), parasites, etc.

        I eat different lacto-fermented veggies, drink kombucha & Kefir. I figured out that carbs and sugars were not helping me and artificial sweeteners were killing my gut. I also figured out that digestive enzymes were really helpful along with supplementation of hydrochloric acid at every meal helps, especially when digesting protein or fat.

        I could go on for hours about this stuff! I hope that you figure out your issues.
        Great advice, sounds like you know what your talking about. I take a Diff-stat tablet a day and that helps out, it has a good mix of prebiotics and probiotics. I generally take a few Florastor pills a week too and try to eat right and yes, the kefir milk is good stuff, it can generally be found in markets In the yogurt section.
        "Life is about how you
        respond to not only the
        challenges you're dealt but
        the challenges you seek...If
        you have no goals, no
        mountains to climb, your
        soul dies".~Liz Fordred

        Comment


          #19
          YES! I've found that artificial sweeteners are a bugger. A half stick of sugar free gum and I'm off kilter for a week. Not worth the stomache aches.

          Comment

          Working...
          X